Ships: within 1 business day
Branine N · Cureus ·
One man in his mid-30s with long-standing type 1 diabetes took a product bought online and marketed as GLP-3 R, a triple agonist at the GIP, GLP-1 and glucagon receptors, for weight loss. He presented with severe vomiting, diarrhoea, hyperglycaemia, ketonaemia and acute kidney injury, and his partner, who had taken the same preparation, also developed gastrointestinal symptoms; both had also eaten a possible foodborne source of infection. The clinicians measured blood ketones, which peaked at 4.3 mmol/L alongside dehydration and insulin omission, and treated him with intravenous insulin and fluids, then with intravenous dextrose and insulin dose adjustment when hypoglycaemia recurred during recovery. Stool culture grew Shigella flexneri, so the case report compares the contributions of the gastrointestinal infection and the GLP-3 R exposure without being able to establish causation.
Compounds